or Connect
Mothering › Mothering Forums › Mom › Women's Health  › Allergies › LO reaction to triamcinolone steroid cream?
New Posts  All Forums:Forum Nav:

LO reaction to triamcinolone steroid cream?

post #1 of 2
Thread Starter 

10 mo old DS has had eczema for a couple months now. We have tried lots of things- eliminating wheat from his diet was the biggest thing. He has never had any other major allergens (no eggs, dairy, or soy).

 

(We are still BFing, and I eat those things, but I am inclined to think they aren't an issue since I've been nursing him since birth and the eczema is recent.)

 

We bathe him in olive oil and warm water (no soap), and we use dye and perfume free detergents. We use a strong barrier cream on him three times daily to help keep him moisturized, and I rub him down with baby oil every night after his bath. I can't figure out what has caused this... since eliminating wheat it's gone from his face and scalp, but still appears on his arms and torso.

 

The doc gave us triamcinolone ointment to put on his worst spots, and we tried it last night. Our boy went from being a pretty decent sleeper to have a totally awful night. He usually goes down at like 8 or so, nurses a couple times in the night, and that's it. No real drama. But last night, he woke up at 10 and would not go back down until 2:30 am. He was so exhausted, but none of our usual soothing things worked. He didn't even want to be in bed with us. He just cried and rubbed his eyes. He would nod off for maybe 3 minutes max, but then suddenly cry out and be wide awake again. I thought maybe it was teething, so I gave him a cold ring and some tylenol, which always fixes it. But not this time. (I know there's some folks out there that aren't into the Tylenol for teething- we've tried the homeopathic tablets and gels, and they don't offer any relief for our little man, so this is what we go with.)

 

I read that one of the side effects of the cream is insomnia/restlessness. Do you think it could be the cream? I put some on him about 20 min before putting him down at 8, and he slept until 10 before he got so wide awake...

 

Can't figure out if this was a bad night fluke or b/c of the cream. I don't want to stop using it too early if it really will help his skin. But I don't want us to go through lots of bad nights like this only to finally realize yeah, it's this cream.

 

Has anyone had experience with this stuff? Does it tend to keep babes awake?

 

*edit: also posted in health and healing

post #2 of 2
Thread Starter 

In case others come across this thread in the future, just wanted to say that we tried tonight w/out the dreaded ointment. And he slept like an angel again.

 

I don't know, I'm really thinking this stuff makes my son restless and unable to sleep. I think I'm going to give it the heave-ho. 


Edited by Partaria - 3/21/12 at 6:47am
New Posts  All Forums:Forum Nav:
  Return Home
  Back to Forum: Allergies
Mothering › Mothering Forums › Mom › Women's Health  › Allergies › LO reaction to triamcinolone steroid cream?